existing vs living

So this week I have had my gabapentin up to full strength of 900 a day and yet I'm still sat on my sofa with no energy and in too much pain to move to even make myself a cup of tea. This has started me thinking am I living or am I existing whilst my love one have a life around me. Does anyone else ever feel this way and how do you cope?

my hopes and prayers are with everyone that fibro has affected xx

15 Replies

  • It takes a while to adjust to new medications. I'm on Gabapentin, 2,700 a day (max dose around 3,600). It has been, so far, the best med for me though I pace extremely strictly.

    Yes, at times life goes on around me though that is a choice for me, rather that than more pain :-) It would be good to have a full life but I have my memories which sustain me a lot:-)

    Be gentle with yourself.

  • Wow! That could open a can of worms..... 😳😳

    I do know what you mean though. I do try to join in with life when I can but there are times it is very difficult. I believe in pacing my life now so that life stops passing me by. It is not always easy to put into practice, but I do try 🐸

  • It's so difficult isn't it, and I know everyone says there's always someone somewhere worse off than you, but you know it is true. Like others I try to pace myself and often when I go 'too far' I sit and cry for myself and for the life I once knew, but then. I Think what's the use I'm only upsetting myself and everyone around me, the thing is no one can do it only YOU we have to be strong, what's the alternative, giving in to fybro? Take care.

    The Serenity prayer.

    Grant me the serenity to accept the things I cannot change,

    The courage to change the things I can,

    And the wisdom to know the difference.

  • Thankyou I think I really needed to be reminded of that prayer.

  • Hi Meldent, I have just been diagnosed with Fibro, and I have a fractured back and Sarcoidosis, Artheritis, some days I just work and nothing else, I have now got to the point were I can not continue with work, and now I can berely cope with making a cup of tea, one thing I have learned over the past 4 years fighting the other aliments is small victories and then they may build, it takes time and you feel like it will always be that way, but with a little help and under standing you can make those small victories and feel like you doing more than just existing, The drugs are not always the solution, I take large amounts of Morphine and other pain killers, all have negative effects, try talking to a counsellor, or asking to visit the pain clinic Good luck and keep trying.

  • I think that you have asked the question that many of us on here dare not ask ourselves? I am not sure what to say (there is a first?).

    My wife suffers a great deal more than I do, and I love and respect her, and I genuinely feel that my life is now about taking care of her needs as they have become my needs.

    All my hopes and dreams for you

    Ken x

  • I know there is someone always worse of than me but that does not stop me wishing my old career back going scuba diving long long dog walks . My consultant has repeatedly said I must 're-adjust my life expectations ...so yes I have always loved art & painting . I can now spend as much time as physically & mentally able absorbed in my favourite past time joined a lovely art group who see me as a fellow artist not a disabled mindless person.

    Seek out or find new or old hobbies !! Amazing how time flies still on max gabapentin plus tramadol ...but hey ho my settee is still there to cushion me with a mug of tea.

    Hugs to all

  • Gabapentin has different maximum doses for different illness', I am on 1200 mg a day. I am also on 40mg morphine day and evening sustained release capsules. I have the same problems still, as you. Recently having been DXD with adrenal insufficiency I doubled my daily dose of prednisolone (I believe that it should be hydrocortisone) to a small 10mg a day, I noticed that my mood improved and pain levels subsided. If you are treated with prednisolone or other steroids over a long period or a large dose your adrenal glands maybe damaged and not producing enough cortisol, if any. It may be worth checking, you will need a short synacthen test. Good luck, I hope your pain levels go down soon and you feel more energetic.

  • Thankyou. The 900 mg is all my Dr is will to up me too before trying something different or adding in different.

  • I am sorry for my depressing post yesterday. I having been having a bad flare for 5 weeks and yesterday it just got too much. I also suffer I'm with compulsive cleaning and after dropping a plate and not being able to clean it was very distressing and tipped me over the edge. today is a new day and I am filled with hope that life can and will get better. my prayers are with everyone that needs a little extra help today

  • Glad to hear that you are feeling a little better today, take care 😃

  • Hi Meldent, I know exactly what you mean, its a horrid condition, Ithink Gabapentin are really good for the nerve ending, also take Nefopan Hydrocloride, and Tramadol for pain, Glad you are better.

    Jane xx

  • Please do not apologise, as there is nothing to apologise for, we are here to listen and help in any way that we can.

    I want to gneuinely and sincerely wish you all the best of luck.

    All my hopes and dreams for you


  • Hello meldent, gabapentin is not a medication I am familiar with,but what I have found out, is that sometimes the medications themselves can make you feel down in the dumps and does not take the pain away as you had hoped,,,due to their effects on your body and it's reactions,,,bit like overdosing on something,your body wants to get it out of your system.

    So sorry to hear this is happening to you,,and you find another way to get back on your feet,,,,You have probably gone through so much and your hopes have not been met,,,,,ttfn from Karen.

  • think very many ppl with ME/CFS/Fibro just exist, due to the pain, limitations & society's attitude to the condition/s.

You may also like...